It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Iron supplements do not cause weight gain. If you are experiencing weight gain it would be from any number of reasons. People with anemia or low iron don't feel they have energy to do exercise or even their regular daily housework type of work so they slow their pace, stop exercising and do a lot more sleeping. This could lead to weight either staying stable or "maybe" putting on a little weight, but definitely not a BIG contributor to weight gain, unless it went on for years and years of inactivity while still eating a lot.

If you are suddenly gaining weight it could be due to hormonal imbalance, low thyroid, insulan resistance, slow metabolism, wrong food choices in your diet, inactivity, malabsorption of nutrients due to poor digestion can lead to your body storing fat, parasites and yeast overgrowth are also another 2 common causes of weight gain in some people. Adrenal issues eg: cortisol and DHEA-S imbalance can lead to weight gain (waist area). Estrogen and progesterone imbalance will lead to weight gain too, predominantly the hip area.

Don't forget, constant or long term stress will affect your digestive system and you wont absorb nutrients as readily as when your life is calm. Sometimes you think you are coping well with stress, but subconsiously you are not. This is also my case i believe as i went through some major stress for some years in my pesonal life. Later i felt i was more in control and calm, but i wasn't aware how people get 'used' to living with stress and feel they are in control, but deep down stress is still affecting them and their digestion.

As you can see, most of the weight gain issues are either digestive or hormonal. You might want to find out why you are low in iron eg: loss of blood or digestive issues. Once you correct the issue then you should be much better off. I spent far too much time looking at only ferritin, when i should have been expanding my research and finding out what was causing my ferritin to start dropping in the first place.

Hope you feel well soon :)
I agree with FLFLOWERGIRL, it would either be thyroid related and i also know that hormonal imbalances can cause weight gain eg: excess estrogen, progesterone deficiency. Estrogen is always in excess when progesterone is low and this causes a host of symptoms of which a low thyroid is one of them.

I still highly doubt it's your iron supplements as all it does is build up your iron reserves which your body needs.
Thanks for your responses. It may not be the iron/B 12 per se...it may be a reaction or interference with the thyroid and iron. Also I've been on BHRT estrogen & progesterone for years and was doing well but I wonder if the addition of the iron supp is somehow causing a problem?

I take my thyroid and Estr in the AM and Iron, Estr and progesterone in the PM. The progest I only take two weeks out of every month. I wonder if the iron is effecting my BHRT ? I've noticed a lot of bloating, especially in my lower abdomen. No constipation but my tummy is huge and my fingers and feet are swollen.

Like I said, I'm going to stop the iron for a few weeks to see if I notice a difference.
Hi Audrey,
I just had Estrogen levels checked and they were good. They forgot to do Progesterone levels this time but I do get them checked from time to time.

I did stop taking the iron supplements and I did lose a few pounds and I'm not retaining fluid as I was while on the iron. I don't know what to make of this?? I may try taking iron three or four times a week to see how that works. If I blow up again then I know it's the iron.

I just know if I tell my Dr it made me gain weight he'll look at me like I was crazy!





All times are GMT -7. The time now is 08:53 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!